West Virginia, 2015Damaging Wind in West Virginia, August 3, 2015
August 3, 2015 · NWS PBZ · 1 event in 1 county or zone
Scattered severe thunderstorms developed ahead of a cold front the afternoon of August 3rd into the early morning hours of the 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed ahead of a cold front the afternoon of August 3rd into the early morning hours of the 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 3, 9:18 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 3, 9:18 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1018 PM EDT MON AUG 3 2015
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL EXIT THE AREA LATER TONIGHT AS A
COLD FRONT MOVES SOUTH AND EAST OF THE AREA. DRY WEATHER WILL
SETTLE IN ON TUESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
LINE OF STORMS EXITING OHIO AND MOVING SLOWLY EASTWARD THROUGH
PORTIONS OF SOUTHWESTERN AND WEST CENTRAL PA. LINE WILL CONTINUE
TO WORK ITS WAY INTO CENTRAL PA LATE TONIGHT AS FRONTAL BOUNDARY
DRIFTS SOUTHEASTWARD...RECEIVING A PUSH FROM A SHORTWAVE TROUGH
MOVING INTO NORTHERN PA. EXPECT THE ACTIVITY TO EJECT THE EAST
LATER TONIGHT. CLOUDS WILL EXIT WITH THE ACTIVITY AND DRIER AIR AT
THE SURFACE WILL EVENTUALLY SETTLE IN.
A DRIER DAY LOOKS TO BE IN STORE FOR TUESDAY AS NORTHWESTERLY FLOW
STARTS TO TAKE HOLD. THIS SHOULD BRING DEWPOINTS BACK DOWN AS
TEMPERATURES STRUGGLE TO GET UP TOWARD 80F. FRIES
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL FADE THIS EVENING AS THE FRONT
SLIDES ACROSS THE I 70 CORRIDOR. LINGERING SHOWERS ARE THUS
POSSIBLE ACROSS THE SOUTHERN COUNTIES INTO THE OVERNIGHT HOURS.
TUESDAY LOOKS TO BE A DRY DAY WITH BROAD HIGH PRESSURE BUILDING
OVER THE UPPER OHIO VALLEY. A WEAK SHORTWAVE TROUGH COULD BRING A
SHOWER TO THE NORTH LATE IN THE DAY...BUT MOISTURE WILL BE
LIMITED.
MOST OF WEDNESDAY DAY SHOULD BE DRY. ANOTHER WEAK FRONT WILL CROSS
THE AREA LATE IN THE DAY...WHICH COULD SPARK A FEW SCATTERED
SHOWERS. AT THIS POINT...CONFIDENCE IS LOW WITH HOW MUCH RAIN THIS
FEATURE WILL BE ABLE TO PRODUCE AS MOISTURE AND UPPER LEVEL
SUPPORT ARE SPARSE.
TEMPERATURES WILL REMAIN AROUND SEASONAL AVERAGES THROUGH THE
PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THERE IS GOOD AGREEMENT IN THE LONG TERM FORECAST AS AN UPPER
TROUGH REMAINS PARKED OVER THE EASTERN US. SEVERAL SHORTWAVES
MOVING THROUGH THE UPPER FLOW WILL MAINTAIN THE CHANCE FOR
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH OVERALL BETTER
CONSENSUS BETWEEN THE GFS AND ECMWF THAN IN THE PREVIOUS DAYS
RUNS. WITH THE TROUGH PROGGED TO DEEPEN BY NEXT WEEKEND...EXPECT
TEMPERATURES TO TREND A FEW DEGREES COOLER THAN SEASONAL AVERAGES
IN NORTHERLY FLOW.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THUNDERSTORMS WILL AFFECT SEVERAL SITES THROUGH EVENING...WITH
LOCAL IFR CONDITIONS IN THUNDERSTORM CORES. OTHERWISE...VFR
CONDITIONS WILL DOMINATE AS STIFF SOUTHWEST BREEZES SHOULD TURN
WEST-NORTHWEST AS A FRONT PUSHES THROUGH OVERNIGHT.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
THE NEXT CHANCE FOR POSSIBLE RESTRICTIONS IS EXPECTED WITH A
THURSDAY UPPER DISTURBANCE.
&&
.EQUIPMENT...
KPBZ RADAR REMAINS DOWN. TROUBLESHOOTING IS ONGOING AND
RESTORATION TIME IS UNKNOWN.
GREGS KNOB NOAA WEATHER RADIO IS OFF THE AIR WITH A FAILED
TRANSMITTER. RESTORATION IS EXPECTED WITHIN 24 HOURS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 3, 3:09 AM EST, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 AM EDT MON AUG 3 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-040815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
409 AM EDT MON AUG 3 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS...BUT
LARGE HAIL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 3, 9:22 PM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1022 PM EDT MON AUG 3 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 3 SE PARKER 41.07N 79.64W
08/03/2015 E1.00 INCH CLARION PA TRAINED SPOTTER
0556 PM TSTM WND DMG MCMURRAY 40.28N 80.08W
08/03/2015 WASHINGTON PA 911 CALL CENTER
MULTIPLE TREES AND WIRES DOWN. 500 BLOCK
SUGAR CAMP RD. 900 BLOCK MCCLELLAND RD.
0800 PM HAIL 1 WNW ROBINSON TOWNSHIP 40.47N 80.14W
08/03/2015 M1.00 INCH ALLEGHENY PA PUBLIC
0712 PM HAIL 3 ENE SIGEL 41.30N 79.07W
08/03/2015 E1.75 INCH JEFFERSON PA 911 CALL CENTER
TIME ESTIMATED BY RADAR
0712 PM HAIL 4 W CHAMPION 40.08N 79.44W
08/03/2015 M1.00 INCH FAYETTE PA TRAINED SPOTTER
0703 PM HAIL 3 E EVERSON 40.09N 79.53W
08/03/2015 M1.00 INCH FAYETTE PA TRAINED SPOTTER
0645 PM HAIL 3 SSE HUNKER 40.17N 79.60W
08/03/2015 E1.00 INCH WESTMORELAND PA PUBLIC
DIME TO QUARTER SIZE HAIL
0631 PM TSTM WND DMG 3 N AMITY 40.09N 80.21W
08/03/2015 WASHINGTON PA 911 CALL CENTER
AMWELL TWP - MULTIPLE TREES AND WIRES DOWN.
1200 BLOCK BANETOWN RD. 1275 LAGONDA RD.
LAGONDA RD / SCENIC DR. 200 BLOCK VANKIRK
RIDGE RD.
0624 PM TSTM WND DMG 1 WNW WEST NEWTON 40.21N 79.78W
08/03/2015 WESTMORELAND PA 911 CALL CENTER
MULTIPLE TREES DOWN. TIME ESTIMATED BY RADAR
0623 PM TSTM WND DMG 2 ESE GREEN HILLS 40.11N 80.28W
08/03/2015 WASHINGTON PA 911 CALL CENTER
SOUTH FRANKLIN TWP - MULTIPLE TREES AND
WIRES DOWN. 400 BLOCK ALAMAE LAKES RD. 500
BLOCK LAGONA RD. 200 BLOCK MOORE RD.
0621 PM HAIL 2 S SUTERSVILLE 40.21N 79.81W
08/03/2015 M1.75 INCH WESTMORELAND PA FIRE DEPT/RESCUE
0616 PM TSTM WND DMG 3 SSE TAYLORSTOWN 40.14N 80.36W
08/03/2015 WASHINGTON PA 911 CALL CENTER
BUFFALO TOWNSHIP. MULTIPLE TREES AND WIRES
DOWN. 30 BLOCK EAST BUFFALO CHURCH RD. 80
BLOCK EAST BUFFALO CHURCH RD. 100 BLOCK EAST
BUFFALO CHURCH RD. 2800 BLOCK SBRIDGE RD.
900 BLOCK MOUNTS RD. 1000 BLOCK JOLLY SCHOOL
RD. JOLLY SCHOOL RD NEAR MOUNTS RD. 300
BLOCK HIGHLAND RIDGE RD
0612 PM TSTM WND DMG 1 S TAYLORSTOWN 40.16N 80.38W
08/03/2015 WASHINGTON PA PUBLIC
TREE UPROOTED AND SEVERAL TREES SNAPPED.
CONFIRMED FROM PHOTO ON TWITTER
0611 PM TSTM WND DMG 2 NNW CLAYSVILLE 40.15N 80.43W
08/03/2015 WASHINGTON PA 911 CALL CENTER
DONEGAL TWP - MULTIPLE TREES AND WIRES DOWN.
170 BLOCK CRANE RD. STATE ROUTE 231 IN AREA
OF BUCK RUN RD. 50 BLOCK BUCK RUN RD.
0606 PM TSTM WND DMG 1 E FINLEYVILLE 40.25N 79.99W
08/03/2015 WASHINGTON PA 911 CALL CENTER
UNION TOWNSHIP - MULTIPLE TREES AND WIRES
DOWN. 6100 BLOCK OF STATE ROUTE 88. 500
BLOCK OF TRAX RD. BROWNSVILLE RD EXT NEAR
CHEVY CHASE ST. 60 BLOCK OF GILMORE RD.
0603 PM HAIL 1 SW SOUTH PARK TOWNSHI 40.29N 80.01W
08/03/2015 M1.00 INCH ALLEGHENY PA PUBLIC
0559 PM HAIL 3 SSE WEST MIDDLETOWN 40.21N 80.41W
08/03/2015 M0.88 INCH WASHINGTON PA TRAINED SPOTTER
0910 PM HAIL 3 WNW KARNS CITY 41.01N 79.78W
08/03/2015 E1.50 INCH BUTLER PA PUBLIC
GOLF BALL SIZED HAIL
0541 PM TSTM WND DMG 1 SW CECIL-BISHOP 40.31N 80.20W
08/03/2015 WASHINGTON PA 911 CALL CENTER
CECIL TOWNSHIP. TREES DOWN. REISSING RD IN
AREA OF STATE ROUTE 50. COLEMAN RD NEAR
SOWINSKY RD.
0455 PM HAIL TORONTO 40.46N 80.60W
08/03/2015 M1.00 INCH JEFFERSON OH TRAINED SPOTTER
0813 PM HAIL SCOTT TOWNSHIP 40.39N 80.08W
08/03/2015 M0.25 INCH ALLEGHENY PA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
0903 PM TSTM WND DMG 2 N ERNEST 40.71N 79.16W
08/03/2015 INDIANA PA 911 CALL CENTER
1 TREE DOWN ON CHAMBERSVILLE ROAD
0918 PM TSTM WND DMG 3 NW CALCUTTA 40.71N 80.61W
08/03/2015 COLUMBIANA OH 911 CALL CENTER
FEW TREES DOWN
0950 PM HAIL 4 SW CLARION 41.17N 79.43W
08/03/2015 M1.00 INCH CLARION PA PUBLIC
0808 PM NON-TSTM WND DMG 2 NNE ROCHESTER 40.72N 80.27W
08/03/2015 BEAVER PA 911 CALL CENTER
TREES AND WIRES DOWN
1002 PM HAIL CLARION 41.21N 79.39W
08/03/2015 M1.75 INCH CLARION PA PUBLIC
QUARTER SIZE TO GOLF BALL SIZE HAIL
0657 PM HAIL MOUNT PLEASANT 40.15N 79.54W
08/03/2015 E1.00 INCH WESTMORELAND PA PUBLIC
QUARTER SIZED HAIL
0711 PM HAIL 2 NE SIGEL 41.30N 79.09W
08/03/2015 E0.88 INCH JEFFERSON PA TRAINED SPOTTER
0800 PM HAIL 2 NW STURGEON-NOBLESTOW 40.41N 80.23W
08/03/2015 E1.00 INCH ALLEGHENY PA NWS EMPLOYEE
0812 PM TSTM WND DMG 3 E OAKDALE 40.40N 80.14W
08/03/2015 ALLEGHENY PA TRAINED SPOTTER
MANY TREES DOWN
0815 PM HAIL GREEN TREE 40.42N 80.06W
08/03/2015 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
PEA...THEN DIME...NICKEL...QUARTER SIZED
HAIL
0817 PM HAIL 2 NW MOUNT OLIVER 40.43N 80.01W
08/03/2015 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL
0836 PM HAIL MARS 40.70N 80.01W
08/03/2015 E1.00 INCH BUTLER PA PUBLIC
SOME PEAS...SOME NICKELS...SOME QUARTERS
0815 PM HAIL CARNEGIE 40.41N 80.09W
08/03/2015 M1.00 INCH ALLEGHENY PA PUBLIC
&&
NWS PITTSBURGH PA
IRIS SYSTEMLocal storm report, Aug 3, 9:25 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG TAYLORSTOWN 40.17N 80.38W
08/03/2015 WASHINGTON PA SOCIAL MEDIA
TREES DOWN WITH SMALL HAIL
0620 PM HAIL 2 S ELIZABETH 40.24N 79.89W
08/03/2015 E1.25 INCH ALLEGHENY PA SOCIAL MEDIA
QUARTER TO HALF DOLLAR SIZED HAIIL AND TREE LIMBS DOWN
0629 PM HAIL WEST NEWTON 40.21N 79.77W
08/03/2015 E1.25 INCH WESTMORELAND PA SOCIAL MEDIA
QUARTER THEN FIFTY CENT SIZED HAIL
0645 PM HAIL BEALLSVILLE 40.06N 80.03W
08/03/2015 E1.00 INCH WASHINGTON PA SOCIAL MEDIA
QUARTER SIZED HAIL
0657 PM HAIL MOUNT PLEASANT 40.15N 79.54W
08/03/2015 E1.00 INCH WESTMORELAND PA PUBLIC
QUARTER SIZED HAIL
0711 PM HAIL 2 NE SIGEL 41.30N 79.09W
08/03/2015 E0.88 INCH JEFFERSON PA TRAINED SPOTTER
0755 PM HAIL IMPERIAL 40.45N 80.24W
08/03/2015 E0.88 INCH ALLEGHENY PA SOCIAL MEDIA
NICKEL SIZED HAIL DAMAGED CAR
0800 PM HAIL 3 N MCDONALD 40.41N 80.23W
08/03/2015 E1.00 INCH ALLEGHENY PA NWS EMPLOYEE
0806 PM HAIL NEW BRIGHTON 40.74N 80.31W
08/03/2015 E0.88 INCH BEAVER PA SOCIAL MEDIA
NICKEL SIZED HAIL
0810 PM HAIL ROCHESTER 40.70N 80.28W
08/03/2015 E1.00 INCH BEAVER PA SOCIAL MEDIA
QUARTER SIZED HAIL
0812 PM TSTM WND DMG RENNERDALE 40.40N 80.14W
08/03/2015 ALLEGHENY PA TRAINED SPOTTER
MANY TREES DOWN
0815 PM HAIL CARNEGIE 40.41N 80.09W
08/03/2015 E0.75 INCH ALLEGHENY PA TRAINED SPOTTER
0815 PM HAIL SCOTT TOWNSHIP 40.39N 80.08W
08/03/2015 E0.88 INCH ALLEGHENY PA SOCIAL MEDIA
DIME TO NICKEL SIZED HAIL
0815 PM HAIL GREEN TREE 40.42N 80.06W
08/03/2015 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
PEA...THEN DIME...NICKEL...QUARTER SIZED HAIL
0817 PM HAIL MOUNT WASHINGTON 40.43N 80.01W
08/03/2015 E1.00 INCH ALLEGHENY PA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL
0825 PM HAIL CASTLE SHANNON 40.37N 80.02W
08/03/2015 E1.00 INCH ALLEGHENY PA SOCIAL MEDIA
QUARTER SIZED HAIL
0836 PM HAIL MARS 40.70N 80.01W
08/03/2015 E1.00 INCH BUTLER PA PUBLIC
SOME PEAS...SOME NICKELS...SOME QUARTERS
0836 PM HAIL MCKEESPORT 40.34N 79.84W
08/03/2015 E0.88 INCH ALLEGHENY PA SOCIAL MEDIA
NICKEL SIZED HAIL
0910 PM HAIL 6 E WEST SUNBURY 41.01N 79.78W
08/03/2015 E1.50 INCH BUTLER PA PUBLIC
GOLF BALL SIZED HAIL
0940 PM HAIL CALLENSBURG 41.13N 79.56W
08/03/2015 E1.75 INCH CLARION PA SOCIAL MEDIA
GOLF BALL SIZED HAIL
&&
EVENT NUMBER PBZ1502119 PBZ1502120 PBZ1502136 PBZ1502133 PBZ1502121
PBZ1502122 PBZ1502129 PBZ1502123 PBZ1502127 PBZ1502128 PBZ1502124
PBZ1502125 PBZ1502130 PBZ1502132 PBZ1502126 PBZ1502138 PBZ1502131
PBZ1502134 PBZ1502135 PBZ1502137
FRIESLocal storm report, Aug 3, 9:35 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 PM EDT MON AUG 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL DORMONT 40.39N 80.04W
08/03/2015 E1.00 INCH ALLEGHENY PA SOCIAL MEDIA
QUARTER SIZED HAIL
&&
EVENT NUMBER PBZ1502139
FRIESSpecial weather statement, Aug 3, 9:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 PM EDT MON AUG 3 2015
PAZ021-023-073-074-040330-
INDIANA-WESTMORELAND-ALLEGHENY-WESTMORELAND RIDGES-
1058 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN INDIANA...EAST
CENTRAL ALLEGHENY AND CENTRAL WESTMORELAND COUNTIES...
AT 1057 PM EDT...A STRONG THUNDERSTORM WAS OVER MONROEVILLE...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PENN HILLS...MONROEVILLE...GREENSBURG...MCKEESPORT...JEANNETTE...
LATROBE...PLUM...WEST MIFFLIN...MURRYSVILLE...WILKINSBURG...NORTH
VERSAILLES...WHITE OAK...FOREST HILLS...WILKINS TOWNSHIP...OAKMONT...
DUQUESNE...TURTLE CREEK...NORTH BRADDOCK...IRWIN AND
MCCHESNEYTOWN-LOYALHANNA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 49 AND 67.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 84.
PENNSYLVANIA ROUTE 66 BETWEEN MILE MARKERS 6 AND 13.
LAT...LON 4035 7988 4053 7984 4051 7921 4024 7926
TIME...MOT...LOC 0257Z 277DEG 37KT 4044 7976
34
Special weather statement, Aug 3, 10:13 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 PM EDT MON AUG 3 2015
OHZ050-PAZ029-WVZ002-040400-
JEFFERSON-WASHINGTON-BROOKE-
1113 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON...WEST
CENTRAL WASHINGTON AND BROOKE COUNTIES...
AT 1113 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSBURG...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MCMURRAY...STEUBENVILLE...WASHINGTON...CANONSBURG...WELLSBURG...WEST
LIBERTY...AVELLA...CECIL-BISHOP...WINTERSVILLE...MINGO JUNCTION...
FOLLANSBEE...WOLFDALE...MCGOVERN...HOOVERSON HEIGHTS...EAST
WASHINGTON...HOUSTON...BETHANY...FRANKLIN...EIGHTY FOUR AND HICKORY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 27.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 49.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4007 8010 4015 8052 4016 8052 4017 8058
4019 8072 4037 8068 4035 8020 4033 8018
4029 8006
TIME...MOT...LOC 0313Z 278DEG 25KT 4028 8065
FRIESSpecial weather statement, Aug 3, 10:23 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 PM EDT MON AUG 3 2015
PAZ031-075-WVZ012-021>023-040415-
GREENE-FAYETTE-MARION-PRESTON-WETZEL-MONONGALIA-
1123 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...SOUTH
CENTRAL FAYETTE...MONONGALIA...NORTHWESTERN PRESTON...EAST CENTRAL
WETZEL AND NORTHERN MARION COUNTIES...
AT 1123 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANNINGTON...MOVING
EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...FAIRMONT...WESTOVER...MANNINGTON...STAR CITY...
BARRACKVILLE...POINT MARION...GRANVILLE...BROOKHAVEN...CASSVILLE...
RIVESVILLE...GRANT TOWN...MASONTOWN...BOBTOWN...FARMINGTON...
BLACKSVILLE...MOUNT MORRIS...DAYBROOK...PENTRESS AND CURTISVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 19.
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 1.
INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 141 AND 160.
PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 1 AND 6.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3966 8051 3980 7974 3979 7974 3976 7976
3972 7976 3972 7972 3954 7968 3947 8047
TIME...MOT...LOC 0323Z 260DEG 35KT 3959 8040
FRIESThunderstorm Wind, Ohio
- When
- August 3, 11:10 PM EST
- Where
- Ohio County, 0.87 mi SE of Willow Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.140, -80.690
The 911 Call Center reported trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Hampshire, August 3, 20152 deaths · 32 injured · 1 in hail · 21 events
- Heat in Kansas, August 3, 20151 death · 1 event
- Hail and Damaging Winds in Pennsylvania, August 3, 2015$111,000 · 2.5 in hail · 53 events
- Lightning Strike in Michigan, August 3, 2015$300,000 · 1 event
- Hail and Damaging Winds in Ohio, August 3, 2015$42,000 · 2 in hail · 40 events
- Flood in Texas, August 3, 2015$250,000 · 1 event
- Flash Flooding and Damaging Winds in Kentucky, August 3, 2015$54,000 · 78 kt wind · 26 events
- Hail and Damaging Winds in New Mexico, August 3, 20151 injured · $30,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Pennsylvania, August 3 to 4, 2015$16,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 3, 20151 in hail · 20 events
- Hail and Damaging Winds in Vermont, August 3, 2015$12,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Maine, August 3, 20151 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591181.